Flash Flood, Logan
- When
- September 26, 7:03 PM EST to September 27, 1:15 AM EST
- Where
- Logan County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.860, -86.879 (the zone’s center; the record gives no point)
The remnants of Tropical Cyclone Isidore crossed Kentucky during the evening of September 26 into the early morning hours of September 27. The storm dropped heavy rains, particularly over parts of South Central Kentucky.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
The remnants of Tropical Cyclone Isidore crossed Kentucky during the evening of September 26 into the early morning hours of September 27. The storm dropped heavy rains, particularly over parts of South Central Kentucky. Numerous county roads were covered by water in the area. Logan County was one of the hardest hit areas. Some bridges in the county were flooded over. Search and rescue in Russellville had to pump water out of city streets. In Ohio County, a number of county roads were covered by 6 inches of water, and the Western Kentucky Parkway at mile marker 70 was covered by 3 inches of water. City streets were flooded or closed in Bowling Green (Warren County), Morgantown (Butler County), Brownsville (Edmonson County), Beaver Dam and Hartford (Ohio County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 26, 1:30 PM EST, 5 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT THU SEP 26 2002 FORECAST CONCERN WILL BE LOCATION OF HEAVIEST PRECIPITATION AS REMNANTS OF TROPICAL STORM ISIDORE MOVES INTO THE LOWER OHIO VALLEY. THE 12Z FORECAST MODELS ARE BEGINNING TO PAINT A CLEARER PICTURE OF THE EXPECTED PATH OF THE CENTER OF THE TROPICAL STORM. THE ETA HAS FINALLY COME IN LINE WITH THE AVN AND ALTHOUGH SOMEWHAT DIFFERENT THEY ARE MUCH CLOSER THAN WITH PREVIOUS RUNS. THE 12Z FRIDAY AVN POSITION OF THE LOW IS OVER HOP WITH THE ETA ABOUT 100 MILES SOUTH OF THAT POSITION. AFTER 12Z FRIDAY BOTH MODELS TRACK THE LOW RAPIDLY NORTHEAST AND AWAY FROM OUR AREA. LIGHT TO MODERATE RAIN HAS FALLEN OVER MOST OF THE CFA TODAY WITH THE HEAVIEST AMOUNTS ALONG THE TENNESSEE BORDER. WE EXPECT THE RAIN OVER THE EASTERN PORTION OF THE CFA TO DECREASE IN INTENSITY THIS EVENING BUT AN ADDITIONAL INCH OR 2 WILL BE POSSIBLE. THE HEAVIEST RAIN SHOULD OCCUR OVER THE WESTERN PORTION OF CENTRAL KENTUCKY AND ALONG AND NORTH OF THE OHIO RIVER WHERE A GOOD LOW LEVEL CONVERGENCE ZONE DEVELOPS. THIS IS THE AREA WHERE WE EXPECT AN ADDITIONAL 3 TO 6 INCHES OF RAIN TONIGHT AND FRIDAY MORNING. THE PRECIPITATION WILL END FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVENING FRIDAY. HIGH PRESSURE BUILDS INTO THE OHIO VALLEY SATURDAY AND REMAINS IN PLACE THROUGH EARLY NEXT WEEK. WE DO NOT EXPECT TEMPERATURES TO CHANCE MUCH OVERNIGHT AND WILL MAKE SOME MINOR ADJUSTMENT TO FORECASTED LOWS. .SDF...FLOOD WATCH THRU FRI FOR ALL OF THE COUNTY FORECAST AREA. JA
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270830- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 620 PM EDT THU SEP 26 2002 .SYNOPSIS... THE REMNANT CIRCULATION OF TROPICAL STORM ISIDORE WILL MOVE NORTHEASTWARD ACROSS THE OHIO RIVER VALLEY OVERNIGHT AND FRIDAY MORNING. ASSOCIATED WITH ROBUST LOW LEVEL CONVERGENCE AND SIGNIFICANT POOLING OF MOISTURE, BANDS OF MODERATE TO HEAVY RAIN WILL OVERSPREAD THE REGION. AS THE CIRCULATION IS PICKED UP BY AN EASTWARD MOVING UPPER TROUGH OF LOW PRESSURE, THE PRECIPITATION WILL RAPIDLY MOVE EAST OF THE REGION LATE FRIDAY, WITH COOLER AND DRIER AIR MOVING INTO THE AREA FOR THE WEEKEND. .HEAVY RAINFALL POTENTIAL... A FLOOD WATCH HAS BEEN ISSUED THROUGH FRIDAY, FOR ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA, UNDER AWIPS PIL: SDFFLSSDF OR WMO HEADER: RWUS43 KSDF. PLEASE CONSULT THIS PRODUCT FOR DETAILED INFORMATION ON THE FLOODING THREAT. .STRONG THUNDERSTORM POTENTIAL... A PLUME OF HIGH WINDS ABOUT FIVE THOUSAND FEET ABOVE THE GROUND, ON THE EAST SIDE OF ISIDORE, WILL MOVE NORTHWARD INTO CENTRAL KENTUCKY DURING THE OVERNIGHT HOURS, ALLOWING FOR A SIGNIFICANT INCREASE IN THE VERTICAL WIND SHEAR. COUPLED WITH ELEVATED INSTABILITY AND VERY HIGH MOISTURE CONTENT, THERE WILL BE A POSSIBILITY OF ISOLATED STRONG THUNDERSTORMS DURING THE OVERNIGHT HOURS. THE BEST COMBINATION OF INGREDIENTS FOR THESE STORMS WOULD BE AREAS OF KENTUCKY EAST OF I-65, INCLUDING LEXINGTON, FRANKFORT, RICHMOND, CAMPBELLSVILLE, AND COLUMBIA. THE MAIN THREATS FROM THESE STORMS WOULD BE CONTINUED HEAVY RAINS, DEADLY LIGHTNING, AND STRONG WIND GUSTS TO 40 MPH. XXV
The national radar mosaic for the moment the first event began.
9 flash flood, 1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5320097, 5320096, 5320098, 5320099, 5320102, 5320100, 5320101, 5320105, 5320104, 5320103.